Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 198, NWS Austin/San Antonio, TX

May 10, 2007Gonzales County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2007, 5:59 PM CDT for Gonzales County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2007, 5:59 PM CDT (22:59 UTC)
Expired
May 10, 2007, 6:45 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:30 PM CDTTSTM WND DMG15 Ne Gonzales, TXSEVERAL TREES DAMAGED AND TREE LIMBS BROKEN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 5:54 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 102259
SVREWX
TXC177-102345-
/O.NEW.KEWX.SV.W.0198.070510T2259Z-070510T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR WAELDER...OR ABOUT 11 MILES NORTH OF GONZALES...AND
  MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAELDER BY 605 PM CDT...

LAT...LON 2975 9734 2965 9763 2940 9726 2964 9719

$$
3 follow-up statements
000 
WWUS54 KEWX 102314
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CDT THU MAY 10 2007

TXC177-102345-
/O.CON.KEWX.SV.W.0198.000000T0000Z-070510T2345Z/
GONZALES TX-
614 PM CDT THU MAY 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR GONZALES COUNTY...

AT 612 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR WAELDER...OR ABOUT 10 MILES NORTHEAST OF
GONZALES...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL GONZALES COUNTY AT 630 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2975 9729 2963 9762 2949 9775 2940 9726
      2966 9719

$$
000 
WWUS54 KEWX 102330
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU MAY 10 2007

TXC177-102345-
/O.CON.KEWX.SV.W.0198.000000T0000Z-070510T2345Z/
GONZALES TX-
630 PM CDT THU MAY 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR GONZALES COUNTY...

AT 630 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 8 MILES SOUTH OF WAELDER...OR ABOUT 8 MILES
WEST OF MOULTON...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL GONZALES COUNTY AT 640 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2975 9729 2963 9762 2949 9775 2940 9726
      2966 9719

$$
000 
WWUS54 KEWX 102347
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT THU MAY 10 2007

TXC177-102356-
/O.EXP.KEWX.SV.W.0198.000000T0000Z-070510T2345Z/
GONZALES TX-
646 PM CDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY EXPIRES AT 645
PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY IS ALLOWED TO 
EXPIRE AS THE SEVERE STORM HAS MOVED SOUTHEAST INTO LAVACA COUNTY.  
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH ISOLATED 
THUNDERSTORMS OVER GONZALES COUNTY FOR THE NEXT HOUR.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:19 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 10, 3:19 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 PM CDT THU MAY 10 2007

.DISCUSSION...
WATER VAPOR SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW PRESSURE
CENTER OVER CENTRAL TEXAS AND MOVING TOWARD THE SOUTHEAST. THIS
LOW IS PULLING DRY AIR DOWN INTO SOUTH CENTRAL TEXAS. AS THIS
FEATURE MOVES ACROSS CENTRAL TEXAS THERE WILL STILL BE A CHANCE
FOR SHOWERS AND THUNDERSTORMS IN THE EASTERN PART OF OUR CWA.
MODEL SOUNDINGS FOR OUR EASTERN COUNTIES SHOW MARGINAL INSTABILITY
WHILE FARTHER WEST CONVECTION LOOK UNLIKELY. HAVE INCLUDED LOW END
CHANCE POPS IN THE EAST AND SLIGHT CHANCE ALONG AND AROUND I-35.

AN UPPER RIDGE WILL REPLACE THE LOW TOMORROW AND THINGS WILL DRY
OUT FRIDAY. THE WEEKEND WILL SEE A COUPLE OF WEAK SHORT WAVES
SWING THROUGH BRINGING LOW END CHANCE POPS TO THE NORTHEAST
SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON. THE RIDGE WILL
REGAIN CONTROL MONDAY. THEN ANOTHER UPPER LEVEL TROUGH WILL PASS
THROUGH NORTH TEXAS MID-WEEK AND BRING A SLIGHT CHANCE FOR
THUNDERSTORMS TO THE NORTHERN HALF OF THE CWA.

TEMPS WILL MAKE A STEADY CLIMB TO HIGHS IN THE MID TO UPPER 80S BY
MONDAY AND STAY IN THAT RANGE THROUGH THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  83  65  86  66 /  20  10  10  30  20
AUSTIN BERGSTROM INTL AIRPORT  62  83  61  86  62 /  20  10  10  30  20
DEL RIO INTL AIRPORT           63  86  65  89  66 /  -   -   -   10  10
SAN ANTONIO INTL AIRPORT       64  83  65  86  64 /  20  -   10  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/11/03
Hazardous weather outlook, May 10, 4:23 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CDT THU MAY 10 2007

TXZ171>173-183>194-202>209-217>225-228-110930-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
423 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. THE
THREATS ARE HAIL AND LOCALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:11 PM CDTFlash Flood WarningEWXReal, Uvalde3 hr
May 9, 7:15 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala60 min
May 9, 8:14 PM CDTSevere Thunderstorm WarningEWXDimmit61 min
May 9, 8:54 PM CDTFlash Flood WarningEWXDimmit3 hr
May 10, 6:46 PM CDTSevere Thunderstorm WarningEWXLavaca44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.